Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 5, 2005, 1:41 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 1:41 PM MST (20:41 UTC)
- Expired
- Aug 5, 2005, 3:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 052042 FFWVEF AZC015-052245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 141 PM PDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 345 PM PDT(345 PM MST) * AT 134 PM PDT(134 PM MST)...A MOHAVE COUNTY ALERT GAGE HAS RECEIVED 1.30 INCHES OF RAINFALL IN THE PAST 30 MINUTES JUST TO THE NORTHEAST OF VALENTINE NEAR HIGHWAY 66. THE THUNDERSTORM NEAR VALENTINE WAS MOVING NORTHEAST AT 5 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3506 11359 3509 11333 3569 11346 3551 11385 $$ SC
1 follow-up statement
000 WGUS75 KVEF 052246 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT FRI AUG 5 2005 AZC015-052251- MOHAVE AZ- 345 PM PDT FRI AUG 5 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY EXPIRES AT 345 PM PDT(345 PM MST)... THE HEAVY RAINS AND RUNOFF HAVE ENDED...THEREFORE THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY HAS BEEN ALLOWED TO EXPIRE. THE MOHAVE COUNTY ALERT GAGE JUST TO THE NORTHEAST OF VALENTINE HAD A TOTAL RAINFALL OF 2.99 INCHES. LAT...LON 3506 11359 3509 11333 3569 11346 3551 11385 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:35 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 5, 9:35 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 AM PDT FRI AUG 5 2005 .SYNOPSIS...MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE REGION THROUGH THE WEEKEND KEEPING TEMPERATURES NEAR NORMAL WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .UPDATE...BAND OF DEBRIS CLOUDS STRETCHING FROM NORTHWEST MOHAVE COUNTY THROUGH CLARK COUNTY AND INTO CENTRAL SAN BERNARDINO COUNTY WILL HAMPER INITIAL HEATING THIS MORNING. HOWEVER DEBRIS CLOUDS ALSO ASSOCIATED WITH WEAK BOUNDARY THAT HAS AND CONTINUES TO PRODUCE ISOLATED CONVECTION...MAINLY ACROSS WESTERN SAN BERNARDINO COUNTY THIS MORNING. ALTHOUGH INITIAL HEATING WILL BE TEMPERED SOMEWHAT...LOOKS LIKE ISOLATED/SCATTERED THUNDERSTORMS WILL AGAIN OCCUR ACROSS MUCH OF THE CWA THIS AFTERNOON/EVENING. CURRENT FORECAST ON TRACK WITH THIS...SO NO UPDATES PLANNED ATTM. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP ACROSS ALL APPROACH CORRIDORS MAINLY AFTER 19Z THEN DIMINISH AFTER 03Z. STORMS WILL HAVE LITTLE MOVEMENT TODAY AND ONCE AGAIN WILL NEED TO WATCH OUTFLOW BOUNDARIES THIS AFTERNOON/EVENING FOR POSSIBLE IMPACTS ON KLAS. && .PREV DISCUSSION...315 AM PDT...SHORT TERM...THUNDERSTORM ACTIVITY ENDED OVER THE CWA BY 10 PM BUT DEBRIS CLOUDS REMAIN OVER MUCH OF THE SOUTHEASTERN FORECAST AREA AS OF 2 PM. BASIC SYNOPTIC SETUP THIS MORNING HAS HIGH PRESSURE OVER NORTHCENTRAL NEVADA WITH ANOTHER HIGH PRESSURE AREA OVER NORTHERN NEW MEXICO. AN AREA OF LOW PRESSURE LOCATED OVER SOUTHERN CHIHUAHUA IN MEXICO IS MOVING SLOWLY WESTWARD UNDER THE NEW MEXICO HIGH AND INTO SONORA AND THE GULF OF CALIFORNIA. A LARGE THUNDERSTORM COMPLEX NORTH OF THE LOW IS ALSO MOVING TOWARD THE WEST WITH THE MOST ACTIVE AREA NOW ENTERING THE NORTHERN GULF OF CALIFORNIA. THE CLOUD MASS ASSOCIATED WITH THESE STORMS IS PUSHING TO THE NORTHWEST TOWARD THE SOUTHERN CWA. IF THIS CLOUD SHIELD HOLDS TOGETHER...THIS COULD HOLD DOWN HEATING ACROSS THE SOUTHEAST CWA TODAY. ALTHOUGH THE BEST THUNDERSTORM ACTIVITY APPEARS WELL SOUTH...A FEW LIGHTNING STRIKES WERE NOTED JUST NORTHWEST OF PHOENIX HEADED IN THIS GENERAL DIRECTION. SO...A THUNDERSTORM MAY BE POSSIBLE ALONG THE SOUTHERN AREAS OF MOHAVE AND SAN BERNARDINO COUNTIES THIS MORNING. WILL ALSO HAVE TO WATCH AND SEE IF THESE STORMS PUSH AN OUTFLOW BOUNDARY INTO THE AREA POSSIBLY PROVIDING A FOCUSING MECHANISM FOR STORMS OVER OUR AREA TODAY. OTHER THAN THAT...IT APPEARS THAT A MOIST AND INSTABLE AIRMASS WILL BE IN PLACE ACROSS THE REGION TODAY AND THROUGH THE WEEKEND. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERYWHERE BUT SHOULD BE MORE ISOLATED ALONG THE NORTHERN CWA NEARER TO THE HIGH CENTER. LITTLE MOVEMENT EXPECTED WITH STORMS TODAY AS 850-300 MB MEAN WINDS ARE FORECAST TO BE 0 TO 5 MPH. THIS MEANS HEAVY RAIN IS LIKELY WITH DEVELOPING STORMS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON AMOUNT AND TIMING OF CLOUD COVER TODAY. WENT A LITTLE COOLER OVER THE SOUTHEAST AS CLOUDS SHOULD TEMPER HEATING IN THIS AREA. && .LONG TERM...THE LATEST MEDIUM RANGE MODELS INDICATE THE DRYING TREND FOR THE FORECAST AREA...THAT WAS AT ONE TIME INDICATED... PROBABLY WILL NOT MATERIALIZE EARLY IN THE COMING WEEK. THE 00Z GFS NOW DEPICTS THE 500 MB HIGH PRESSURE CENTER SETTING UP NEAR THE FOUR CORNERS AREA BY TUESDAY AFTERNOON THEN SHIFTING EAST SLIGHTLY WEDNESDAY. THE RESULTING SOUTHEAST TO SOUTHERLY FLOW WOULD PROVIDE A MOISTURE INCREASE ACROSS MOST OF THE REGION LATE MONDAY AND TUESDAY. THE 00Z ECMWF DOES NOT LOOK QUITE AS FAVORABLE FOR A MOISTURE INCREASE AND DOES NOT ESTABLISH A CLOSED HIGH NEAR THE FOUR CORNERS. INSTEAD...IT KEEPS A MEAN HIGH OVER THE SOUTHWEST AND INDICATES MOISTURE AT 700 MB AND BELOW WILL REMAIN IN PLACE OVER SE CA/SRN NV/NW AZ. WHILE NOT FULLY EMBRACING THE GFS SOLUTION...DID REINTRODUCE 20-30 POPS BACK INTO SE CA ZONES AND INCREASE PRECIP CHANCES FOR THE SRN NV MOUNTAINS THROUGH THE MIDDLE OF NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/SALMEN/ADAIR
Hazardous weather outlook, Aug 5, 9:30 AM MST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT FRI AUG 5 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-061630- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 930 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...FRIDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL LIKELY PRODUCE SMALL HAIL...STRONG WINDS...AND LOCALIZED HEAVY RAIN...WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:17 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.